MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Eye Irritation (4803); Posterior Capsule Opacification (4807)
Date of Event 05/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4619 - temporary impairment (this code is used for the reported glare surgical intervention required, halo vision- surgical intervention required & blurry vision issues).Section h6: health effect - impact code: 4613 - minor injury/ illness / impairment (this code is used for the reported dry eye & eye irritation issues).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a multifocal toric intraocular lens (iol) was implanted in the patient¿s right eye.Following implantation, the patient experienced persistent halos, glare, intermittent irritation/dryness and blurry vision, described as continuous and progressively worsening, resulting in decreased quality of both distance and near vision and impacting daily activities.Conservative management, including ocular surface treatment and pharmacologic therapy (vuity), did not provide adequate improvement.The patient ultimately elected to proceed with right eye iol exchange to a monofocal lens and subsequently the lens was explanted.The procedure was successfully completed with implantation of a replacement intraocular lens (model diu150) of the same diopter power as the original lens.Two 10-0 nylon sutures were placed to secure wound closure during the iol exchange procedure.No vitrectomy or other unplanned surgical interventions were required, and no medications outside the standard of care were prescribed.No additional surgical procedures are planned.No patient injury, including capsular tear was reported and no user harm was identified.It was indicated that the visual symptoms were temporally associated with implantation of the original iol; however, the exact etiology could not be definitively determined.Potential contributing factors discussed included posterior capsular opacification (pco) and patient sensitivity to multifocal optics.Following the iol exchange, the patient reported improvement in halos and overall visual satisfaction.The patient outcome was favorable.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25384016
Report Number3012236936-2026-000157
Device Sequence Number8708987
Product Code MFK
UDI-Device Identifier05050474689442
UDI-Public(01)05050474689442(17)300505
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZLU150
Device Catalogue NumberZLU150U240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date06/03/2026
Supplement Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite